A model of physiologically structured population dynamics with a nonlinear individual growth rate

Àngel Calsina, Joan Saldaña

Research output: Contribution to journalArticleResearchpeer-review

100 Citations (Scopus)

Abstract

In this article we consider a size structured population model with a nonlinear growth rate depending on the individual's size and on the total population. Our purpose is to take into account the competition for a resource (as it can be light or nutrients in a forest) in the growth of the individuals and study the influence of this nonlinear growth in the population dynamics. We study the existence and uniqueness of solutions for the model equations, and also prove the existence of a (compact) global attractor for the trajectories of the dynamical system defined by the solutions of the model. Finally, we obtain sufficient conditions for the convergence to a stationary size distribution when the total population tends to a constant value, and consider some simple examples that allow us to know something about their global dynamics. © 1995, Springer-Verlag. All rights reserved.
Original languageEnglish
Pages (from-to)335-364
JournalJournal of Mathematical Biology
Volume33
Issue number4
DOIs
Publication statusPublished - 1 Jan 1995

Keywords

  • Asymptotic behaviour
  • Physiologically structured population

Fingerprint

Dive into the research topics of 'A model of physiologically structured population dynamics with a nonlinear individual growth rate'. Together they form a unique fingerprint.

Cite this